Alert archive / Utah / High Wind Watches in 2016

High Wind Watch 1, NWS Salt Lake City, UT

February 17, 2016

NWS Salt Lake City, UT issued this high wind watch at Feb 17, 2016, 4:14 AM MST. It took effect at Feb 18, 2016, 6:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 17, 2016, 4:14 AM MST (11:14 UTC)
In effect from
Feb 18, 2016, 6:00 AM MST
Expired
Feb 17, 2016, 3:57 PM MST
In force
Issued by
NWS Salt Lake City, UT

The text

As transmitted.

047 
WWUS75 KSLC 171114
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
414 AM MST WED FEB 17 2016

UTZ002>005-015-016-172330-
/O.NEW.KSLC.HW.A.0001.160218T1300Z-160218T2300Z/
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL...
SALT LAKE CITY...TOOELE...LEHI...PROVO...NEPHI...WENDOVER...
SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD
414 AM MST WED FEB 17 2016

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON.

* AFFECTED AREA...THE WASATCH FRONT AND WESTERN VALLEYS OF UTAH.

* WINDS...SOUTHERLY 30 TO 40 MPH WITH GUSTS OVER 60 MPH. WINDS
  WILL SHIFT TO NORTHWEST AND BECOME STRONGER FOR A SHORT TIME
  BEHIND A COLD FRONT ACROSS THE NORTHWEST DESERTS AND ALONG THE
  WASATCH FRONT ESPECIALLY UTAH COUNTY.

* TIMING...SOUTH WINDS INCREASING BEFORE SUNRISE AND REMAINING
  STRONG THROUGH MIDDAY AHEAD OF A COLD FRONT. STRONG WINDS BEHIND
  THE FRONT WILL DROP OFF WITHIN ONE TO TWO HOURS AFTER IT PASSES.
  THE FRONT WILL CROSS THE SALT FLATS LATE THURSDAY MORNING AND
  THE WASATCH FRONT AROUND MIDDAY THEN MOVE SOUTH AND EAST THROUGH
  THE REST OF THE STATE THURSDAY AFTERNOON.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY
  FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES ALONG MOST ROUTES
  THROUGH THE WESTERN UTAH VALLEYS INCLUDING I-15 AND I-80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
1 follow-up statement
960 
WWUS75 KSLC 172257
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
357 PM MST WED FEB 17 2016

UTZ003-005-015-016-181100-
/O.UPG.KSLC.HW.A.0001.160218T1300Z-160218T2300Z/
/O.NEW.KSLC.HW.W.0001.160218T1300Z-160219T0000Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD
357 PM MST WED FEB 17 2016

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 5 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 5 PM MST THURSDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...THE GREAT SALT LAKE DESERT...THE SALT LAKE AND
  TOOELE VALLEYS...AND THE VALLEYS OF WEST CENTRAL AND SOUTHWEST
  UTAH.

* WINDS...SOUTH TO SOUTHWEST 30 TO 40 MPH WITH GUSTS OVER 60 MPH
  IN THE MORNING. WINDS WILL SHIFT TO THE WEST TO NORTHWEST EARLY
  IN THE AFTERNOON WITH THE PASSAGE OF A COLD FRONT. 

* TIMING...WINDS WILL INCREASE OVERNIGHT...BECOMING STRONG DURING
  THE MORNING AHEAD OF A COLD FRONT. THE FRONT WILL MOVE THROUGH
  DURING THE AFTERNOON...AND WINDS WILL REMAIN STRONG FOR A SHORT
  TIME BEHIND THE FRONT BEFORE DECREASING DURING THE MIDDLE TO
  LATTER PART OF THE AFTERNOON.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY 
  FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES ALONG MOST ROUTES 
  THROUGH THE WESTERN UTAH VALLEYS INCLUDING I-15 AND I-80. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.
VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO
CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA
CAUTION...ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND
UNSHELTERED AREAS.

&&

$$

UTZ002-004-181100-
/O.UPG.KSLC.HW.A.0001.160218T1300Z-160218T2300Z/
/O.NEW.KSLC.WI.Y.0002.160218T1300Z-160219T0000Z/
NORTHERN WASATCH FRONT-SOUTHERN WASATCH FRONT-
INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL...
LEHI...PROVO...NEPHI
357 PM MST WED FEB 17 2016

...WIND ADVISORY IN EFFECT FROM 6 AM TO 5 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 5 PM MST THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...THE NORTHERN WASATCH FRONT AND THE SOUTHERN
  WASATCH FRONT. THIS ADVISORY DOES NOT INCLUDE THE SALT LAKE AND
  TOOELE VALLEYS. 

* WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH IN
  THE MORNING. WINDS WILL SHIFT TO THE WEST TO NORTHWEST MIDDAY WITH
  THE PASSAGE OF A COLD FRONT.

* TIMING...WINDS WILL INCREASE OVERNIGHT...BECOMING STRONG DURING
  THE MORNING AHEAD OF A COLD FRONT. THE FRONT WILL MOVE THROUGH
  AROUND MIDDAY...AND WINDS WILL REMAIN STRONG FOR A SHORT TIME
  BEHIND THE FRONT BEFORE DECREASING DURING THE MIDDLE TO LATTER
  PART OF THE AFTERNOON.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY
  FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES ALONG MOST ROUTES
  THROUGH NORTHERN AND SOUTHERN PORTIONS OF THE WASATCH
  FRONT...INCLUDING I-15 AND I-84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

UTZ001-014-019-020-517-518-181100-
/O.NEW.KSLC.WI.Y.0002.160218T1300Z-160219T0000Z/
CACHE VALLEY/UTAH PORTION-SANPETE/SEVIER VALLEYS-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...MANTI...
RICHFIELD...ST GEORGE...KANAB...ESCALANTE...COVE FORT...
KOOSHAREM...FISH LAKE...LOA...PANGUITCH...BRYCE CANYON
357 PM MST WED FEB 17 2016

...WIND ADVISORY IN EFFECT FROM 6 AM TO 5 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 5 PM MST THURSDAY.

* AFFECTED AREA...THE CACHE VALLEY...THE SANPETE AND SEVIER
  VALLEYS...DIXIE...SOUTH CENTRAL UTAH...AND THE CENTRAL AND
  SOUTHERN MOUNTAINS. 

* WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH IN
  THE VALLEYS AND 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH IN
  THE MOUNTAINS DURING THE MORNING. WINDS WILL SHIFT TO THE WEST
  TO NORTHWEST DURING THE AFTERNOON HOURS WITH THE PASSAGE OF A
  COLD FRONT.

* TIMING...WINDS WILL INCREASE OVERNIGHT...BECOMING STRONG DURING
  THE MORNING AHEAD OF A COLD FRONT. THE FRONT WILL MOVE THROUGH
  NORTHERN UTAH AROUND MIDDAY AND THROUGH CENTRAL AND SOUTHERN
  UTAH DURING THE AFTERNOON...AND WINDS WILL REMAIN STRONG FOR A
  SHORT TIME BEHIND THE FRONT BEFORE DECREASING DURING THE
  AFTERNOON.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY
  FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES ALONG MOST ROUTES
  THROUGH UTAH INCLUDING I-15 AND I-70.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED IN THE VALLEYS AND SUSTAINED
WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER ARE
EXPECTED IN THE MOUNTAINS. MOTORISTS IN THE ADVISORY AREA SHOULD
BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING
DIFFICULT.

&&

$$

UTZ011>013-021-181100-
/O.NEW.KSLC.WI.Y.0002.160218T1800Z-160219T0000Z/
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...PRICE...
CASTLE DALE...EMERY...GREEN RIVER...HANKSVILLE...BULLFROG
357 PM MST WED FEB 17 2016

...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 5 PM MST THURSDAY.

* AFFECTED AREA...THE WESTERN UINTA BASIN...CASTLE COUNTRY...THE
  SAN RAFAEL SWELL...AND THE LAKE POWELL AREA.

* WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH
  DURING THE EARLY AFTERNOON. WINDS WILL SHIFT TO THE WEST TO
  NORTHWEST DURING THE MIDDLE TO LATTER PART OF THE AFTERNOON WITH
  THE PASSAGE OF A COLD FRONT.

* TIMING...WINDS WILL INCREASE DURING THE MORNING...BECOMING
  STRONG BY EARLY AFTERNOON AHEAD OF A COLD FRONT. THE FRONT WILL
  MOVE THROUGH DURING THE MIDDLE TO LATTER PART OF THE
  AFTERNOON...AND WINDS WILL REMAIN STRONG FOR A SHORT TIME BEFORE
  DECREASING DURING THE LATE AFTERNOON. 

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY
  FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES ALONG MOST ROUTES
  THROUGH EASTERN UTAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Feb 16, 8:52 PM MST, 7 hours 22 minutes earlier.

Area forecast discussion, Feb 16, 8:52 PM MST, 7 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
852 PM MST TUE FEB 16 2016

.SYNOPSIS...HIGH PRESSURE WILL WILL SHIFT EAST WEDNESDAY AHEAD OF
THE NEXT PACIFIC STORM SYSTEM...WHICH IS EXPECTED TO ARRIVE ON
THURSDAY. TRANQUIL WEATHER WILL RETURN FRIDAY INTO NEXT WEEKEND.

&&

.DISCUSSION...ANOTHER QUIET NIGHT IS IN STORE FOR UTAH AS THE AXIS
OF AN UPPER-LEVEL RIDGE MOVES INTO THE AREA. A FEW HIGH CIRRUS
CLOUDS WILL DRIFT THROUGH THE RIDGE...BUT OTHERWISE MOSTLY CLEAR
SKIES CAN BE EXPECTED. AS SUCH...WASATCH MOUNTAIN VALLEY LOCATIONS
SUCH AS HEBER CITY COULD SEE ANOTHER ROUND OF PATCHY FOG TONIGHT.
SOME EARLY-MORNING FOG IS POSSIBLE IN THE CACHE VALLEY AS WELL.
OTHERWISE...THE ATTENTION TURNS TO A BRIEF BUT POTENT WEATHER
DISTURBANCE AND ASSOCIATED COLD FRONT LINING UP FOR LATE
WEDNESDAY NIGHT INTO THURSDAY. THE BIG IMPACT WILL LIKELY BE WINDY
CONDITIONS FOR CENTRAL AND NORTHERN UTAH VALLEYS...ALONG WITH A
QUICK BURST OF HEAVY SNOW FOR THE HIGHER ELEVATIONS.

.PREVIOUS DISCUSSION...ISSUED 356PM MST...

AS THE AFOREMENTIONED RIDGE SHIFTS EAST TOMORROW A STRENGTHENING
SOUTHWESTERLY FLOW ALOFT COMBINED WITH A GRADUAL TIGHTENING OF A
SE-NW MSLP GRADIENT IN ADVANCE OF THE TROUGH WILL ALLOW FOR
BREEZY SOUTHERLIES ACROSS THE WESTERN VALLEYS. THIS COUPLED WITH
CONTINUED WAA ALOFT SHOULD ALLOW DEEP MIXING OF THE AIR MASS AND
A FURTHER UPTICK IN TEMPS TOMORROW. OPTED TO RAISE TEMPS MANY
AREAS AND NOW HAVE LOW 60S FOR SOME AREAS ALONG THE WASATCH FRONT
INCLUDING THE SALT LAKE METRO AREA.

FOCUSING ON THE TROUGH...TWO PIECES TO NOTE WITH THE LATTER
BRINGING THE MOST NOTABLE CHANGE SENSIBLY ON THURSDAY...BUT THE
WEAKER /AT LEAST STRUCTURALLY/ INITIAL WAVE WEDNESDAY NIGHT WILL
BRING THE FIRST INCREASE OF SW WINDS ALOFT AND SCATTERED PRECIP
ACROSS THE NORTH. REGARDING THESE WINDS...MODELS CONTINUE TO
SUGGEST A RAPID INCREASE OF H7 FLOW WITH 50-60 KNOTS BECOMING THE
NORM AFTER MIDNIGHT WEDNESDAY NIGHT. WITH FURTHER TIGHTENING OF
THE MSLP IN PLACE...INCREASED CLOUD CLOVER AND SPOTTY PRECIP
COINCIDENT...ANTICIPATE SOME MIXING OF THIS FLOW ACROSS THE
WESTERN VALLEYS WITH MINIMAL DECOUPLING OF THE BOUNDARY LAYER.
OUTSIDE OF POTENTIAL NEED FOR WIND HIGHLIGHTS TOMORROW
NIGHT...CONFIDENT IN VERY WARM TEMPS MOST ALL AREAS WITH MID 40S
LOWS LIKELY MANY WESTERN VALLEYS. THIS WAVE WILL PASS EARLY
THURSDAY MORNING ALLOWING FOR SOME CLEARING...THOUGH WINDS WILL
CONTINUE TO BE ON THE RISE THROUGH THE MORNING AHEAD OF THE MAIN
WAVE AND ATTENDANT COLD FRONT.

THE PARENT TROUGH WILL BECOME NEGATIVELY TILTED THURSDAY MORNING
WITH A VERY PROGRESSIVE ENE TRAJECTORY ACROSS THE EASTERN GREAT
BASIN ON INTO THE NORTHERN ROCKIES. MODELS CONTINUE TO DEPICT
MODEST FRONTOGENESIS ALONG THE COLD FRONT OVER WESTERN UTAH LATE
THURSDAY MORNING INTO THE EARLY AFTERNOON. GFS/ECMWF CONTINUE TO
DEPICT FRONTAL PASSAGE AROUND 11AM ALONG THE I-15
CORRIDOR...LIKELY PACKING VERY STRONG POST FRONTAL WINDS. THOUGH
STRONG FORCING WILL DRIVE WIDESPREAD PRECIP WITH SNOW LEVELS
LIKELY FALLING BRIEFLY TO VALLEY FLOORS LATE MORNING/AFTERNOON...VALLEY
IMPACTS WILL LIKELY BE MOST NOTABLE FROM THE PRE/POST FRONTAL
WINDS. IN THE MOUNTAINS AND MOUNTAIN VALLEYS ADVERSE CONDITIONS
ARE EXPECTED DUE TO BRIEF HEAVY SNOW AND GUSTY WINDS WITH IMPACTS
FROM BOTH. LIKELY WILL NEED WIND HIGHLIGHTS FOR THE WESTERN VALLEYS
AND WINTER HIGHLIGHTS IN THE MOUNTAINS AND POTENTIALLY MOUNTAIN
VALLEYS FOR SHORT DURATION INTENSE SNOWFALL AND STRONG/GUSTY
WINDS IN COMING SHIFTS.

PROGRESSIVE NATURE OF TROUGH WILL ALLOW FOR RAPID IMPROVEMENT
THURSDAY EVENING WITH DIMINISHING WINDS AND DRYING CONDITIONS.
TEMPS MUCH COLDER BEHIND THE FRONT. TRANQUIL WEATHER IS EXPECTED
FOR FRIDAY.

.LONG TERM (AFTER 00Z SATURDAY)...A FAIRLY BENIGN PATTERN IS
EXPECTED FOR THE LONG TERM PORTION OF THE FORECAST. RIDGING WILL BE
IN PLACE ACROSS THE INTERIOR WEST FRIDAY AFTERNOON. AT THE SAME
TIME...A SPLITTING TROUGH IS EXPECTED TO BE NEAR THE NORTHWEST
PACIFIC COAST. WHILE THE RIDGE WILL FLATTEN IN RESPONSE TO THIS
TROUGH PASSING THROUGH THE NORTHERN INTERMOUNTAIN REGION LATER
FRIDAY INTO SATURDAY...THE SHORTWAVE WILL REMAIN WELL DISPLACED FROM
THE CWA. MUCH OF THE 00Z MODEL GUIDANCE IS NOW IN AGREEMENT WITH
THIS TRAJECTORY. THIS WOULD LIMIT ANY CHANCE OF PRECIPITATION WITH
THE PASSING OF THIS WAVE TO THE NORTH TO A FEW SHOWERS IN THE
MOUNTAINS.

EXPECT ANOTHER PERIOD OF RIDGING TO BUILD INTO THE AREA FOR THE
WEEKEND AND INTO EARLY NEXT WEEK...WHICH IS SUPPORTED BY A MAJORITY
OF THE 00Z MODEL GUIDANCE. THE MAIN TAKEAWAY MESSAGE IS THERE IS
LITTLE THREAT OF PRECIPITATION FOR THE LONG TERM PORTION OF THE
FORECAST WITH TEMPERATURES NEAR TO A BIT ABOVE NORMAL.

&&

.AVIATION...SOUTHERLY WINDS WILL PREVAIL THROUGH THE TAF PERIOD
WITH WINDS INCREASING MID MORNING WEDNESDAY AND THEN RAMPING UP TO
MODERATE TO STRONG LEVELS BY AFTERNOON. NO VSBY OR CIG ISSUES
WITHIN THIS TAF PERIOD. A STRONG COLD FRONT WILL SWING THROUGH THE
AREA BY THURSDAY MORNING.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

MERRILL / STRUTHWOLF / VAN CLEAVE

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Feb 16, 3:27 PM MST, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
327 PM MST TUE FEB 16 2016

UTZ001>016-019>021-517-518-WYZ021-171315-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
327 PM MST TUE FEB 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW POCKETS OF FOG IN THE WASATCH MOUNTAIN VALLEYS AND SOUTH
THROUGH PROVO CANYON SHOULD DEVELOP ONCE AGAIN AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

POCKETS OF FOG MAY LINGER INTO WEDNESDAY MORNING IN THE COLDER
NORTHERN AND CENTRAL UTAH VALLEYS.

SOUTHERLY WINDS WILL INCREASE WEDNESDAY AFTERNOON AND WILL BECOME
LOCALLY STRONG ACROSS THE MOUNTAINS AND WESTERN VALLEYS WEDNESDAY
NIGHT INTO THURSDAY MORNING.

VALLEY RAIN AND SNOW WITH MOUNTAIN SNOW IS LIKELY ACROSS MUCH OF
THE OUTLOOK AREA THURSDAY...AS A STRONG COLD FRONT SURGES ACROSS
THE AREA. STRONG WINDS MAY ALSO ACCOMPANY THIS FRONT...PARTICULARLY
ACROSS THE HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 3:57 PM MSTHigh Wind WarningSLC25 hr
Feb 17, 3:57 PM MSTWind AdvisorySLC27 hr
Feb 17, 3:58 PM MSTWinter Weather AdvisorySLC25 hr

Nearby

High Wind Watches in Utah, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.